J. RUSH PIERCE JR, M.D.; DAVID C. TROSTLE, M.D.; JOHN J. WARNER, M.D.
To the editor: We have recently treated a patient who developed retroperitoneal fibrosis while taking propranolol.
A 51-year-old black man had an uncomplicated inferior myocardial infarction in 1978. Subsequent, exertional chest pain was treated with isosorbide dinitrate. In January 1979 propranolol treatment, 160 mg/d, was begun. In August 1980, left flank pain and left leg swelling developed. An intravenous pyelogram showed hydronephosis, partial obstruction of the right ureter, and medial deviation of both ureters. He was admitted to the hospital.
Physical examination was unremarkable. Abnormal laboratory values were packed cell volume, 34%; serum creatinine, 2.3 mg/dL; serum urea nitrogen, 33
Learn more about subscription options.
Register Now for a free account.
PIERCE JR, TROSTLE DC, WARNER JJ. Propranolol and Retroperitoneal Fibrosis. Ann Intern Med. 1981;95:244. doi: 10.7326/0003-4819-95-2-244_1
Download citation file:
Published: Ann Intern Med. 1981;95(2):244.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only